Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Ever Had A Steroid Injection For Another Illness, Ended Up Either Same Day Or Sometime After And Due To Steroid Had Seizure?

Has Anyone Ever Had A Steroid Injection For Another Illness, Ended Up Either Same Day Or Sometime After And Due To Steroid Had Seizure?

I went last year end of November, received steroid injection for asthma attack. 2 days later started off by vomiting and had seizure that lasted 6 hours with vomiting at least for 3 hours. Doctors in ER claim it was triggered by the steroid injection 2 days earlier yet my neurological wasn't convinced it was.

A MyEpilepsyTeam Member said:

people if you taking medicine don't drink alchohol

posted over 5 years ago
A MyEpilepsyTeam Member said:

Hi all. First post here. Came across this thread via google. I know this thread is old, and I don't know if anyone will ever read this, but I too have been wondering if steroid injections can cause seizures. My interest is as follows: 5 years ago I had a cortisone injection in my shoulder. 2 days later I had a short lived visual disturbance. Never had anything like it before. 2 days later I had the same happen. Got it checked out, including brain MRI, which showed nothing odd. The cortisone wasn't considered a factor by any of my Drs (btw, I'm in Melbourne, Australia and just turned 50). Recently, only 3 weeks ago, I had my second ever cortisone injection in my shoulder. 9 days after that, I had the same kind of visual disturbance as before, only this time I then had my first ever known seizure - no memory of 1.5 hours of the afternoon, cracked my head on the concrete floor, woke up in a pool of blood. In the intervening 5 years, no other visual disturbance. Recent brain MRI and CT have again shown nothing unusual. I'm awaiting EEG results and a specialist neurologist consultation, but it seems extraordinarily coincidental that I've only ever had this visual disturbance shortly after cortizone, and once ending with a fairly (to me at least) dramatic finish. I'd love it if anyone can point me to any papers/research/experiences that may confirm this observation and possible cause - as I'm sure you'd appreciate, this is an unsettling time.

posted over 1 year ago
A MyEpilepsyTeam Member said:

My doctor told me it is ok to drink in moderation i have a drink either friday sat sunday depending on which night im meeting up with freinds foes anynody else do this

posted over 5 years ago
A MyEpilepsyTeam Member said:

Totally agree

posted over 5 years ago
A MyEpilepsyTeam Member said:

do not touch alchol as i take enough drugs already

posted over 5 years ago
Already a Member? Log in